MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EXP TI POLY SCREW 9MMX90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SARL EXP TI POLY SCREW 9MMX90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712990
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient had a t10-s1 posterior spinal fusion with depuy expedium 5.5 mm ti rod system on (b)(6) 2018.The left rod ran from t10-l5 and the right side ran from t10-s1 - on both sides there were a number of levels that no screws were placed.According to dr.(b)(6) the patient had a solid fusion in the lumbar spine.At an unknown time, the right s1 screw came loose from the rod.It is unknown how this was determined.There were no issue with the left side hardware.Dr.(b)(6) commented that he probably should have initially taken the construct to the ilium.He said that the patient was large and that there was too much stress on the hardware.On (b)(6) 2018 dr.(b)(6) performed the revision.Dr.(b)(6) cut the existing rods around the l4 level.He removed the distal parts of these rods.He then placed new screws in the left s1 pedicle and the right l5 pedicle (there were no screws here from the previous case.He then placed iliac screws in the patient.While putting in the right iliac screw (9.0 x 90 mm) the tip of the expedium nav driver (279734000n) broke off in the head of the screw.I need a replacement for this driver.I will send in the broken one.Dr.(b)(6) used a metal cutting burr to cut and remove the driver tip from the screw.He said that he got all of the driver tip out.It was sucked up into the suction cannister.Dr.(b)(6) then used expedium 5.5 mm to 5.5 mm rod to rod connectors and connected them to the existing rods.He then contoured new rods and connected them to the rod to rod connectors.He then connected the new rods to the screws at l5-ilium.He then final tightened everything and successfully completed the procedure.Height and weight are unknown.The part #'s for the screws at left l5 and right s1 from the previous surgery are unknown - these were not removed.This is all the information that is available.The distal rods that were cut and the expedium locking cap that was removed was discarded.I need a replacement for the 279734000n x 1.The broken one will be sent back.Patient consequence?: no.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.
 
Additional Manufacturer Narrative
(b)(4).The polyaxial screw was not returned to the customer quality unit for evaluation.It was noted that the device was discarded.Therefore, the reported device failure cannot be confirmed as no device has been returned for evaluation.A review of the device history record (dhr) for the polyaxial screw could not be performed as a lot number was not available.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the polyaxial screw we are unable to confirm the reported issue or identify the root cause.No further action is necessary at this time as the product sample was not returned for evaluation.As a result, product failure cannot be confirmed.

Brand Name
EXP TI POLY SCREW 9MMX90MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
SZ 
MDR Report Key7352505
Report Number1526439-2018-50253
Device Sequence Number18980641
Product Code NKB
UDI-Device Identifier10705034068336
UDI-Public(01)10705034068336
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number179712990
Device Catalogue Number179712990
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR